Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What are the side effects of taking xenadrine for weightloss ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 157 Questions
35, 5'2", 138
I was taking diet pills (xenadrine) for weightloss but discovered it didn't help me to lose weight but it alleviated my constipation so I continued to take it. Just recently I stopped taking it, and it is making me feel a bit off, in addition, it isn't as easy to go to the bathroom anymore. How long before I stop feeling sluggish, and a tad sore? I've been consuming more fiber and take psyllium to help with the my constipation. Is there anything out there that will work like xenadrine where almost immediately after taking it I have to go? What is the ingredient that is driving this? WWW.WWWW.WW
Posted Mon, 7 May 2012 in Medicines and Side Effects
Answered by Dr. Sunil.N 2 hours later
Hi ,

Thanks for your query.

As you know xenadrine contains Caffeine, which can make the person taking it feel more active and energetic. The sluggishness and soreness that you are feeling may be because you are experiencing caffeine withdrawal, a common phenomenon seen on discontinuing caffeine. These symptoms should go in about a week as your body adapts to caffeine absence.

Now coming to your constipation. It is difficult to say what ingredient in Xenadrine was relieving your constipation as the full pharmacological profile of all ingredients, i.e effects and side effects of are not widely declared. However, since relief of constipation is not a recommended use of Xenadrine it is not advisable to use it for this purpose. It's good that you have stopped using it for alleviating constipation.

More fiber and psyllium should help you in alleviating constipation. Also drink plenty of water.You can take a stool softener such as Dulcolax.More importantly, do not take any drugs or supplements that make you go right after. Such purgatives are not advisable in the long run.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor